MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1070-100
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Embolism/Embolus (4438)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a highly stenosed common femoral artery (cfa) to prosthetic graft interposition autogenous vein graft.The 7x100mm armada balloon dilatation catheter (bdc) was used the procedure for post dilatation of a covered stent; however the balloon ruptured below rated burst pressure (rbp).The balloon was inflated just above nominal pressure one time.Fragments of the balloon embolized in the common and external iliac arteries; therefore, four covered stents were used to jail the balloon fragments.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, scanning electron microscopy (sem) analysis, and review of the angiographic images was performed.The reported material rupture and material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Sem analysis was performed to further analyze the material rupture.The results determined that the proximal balloon separation may be attributed to mechanical damage to the outer surface.Multiple areas of mechanical damage and tearing were documented at and adjacent to the separated edge of the balloon.As the distal half of the separation was not submitted, it could not be determined whether the rupture extended in the longitudinal direction or had an additional site of failure initiation.An abbott vascular medical affairs expert reviewed the details of the case and the angiographic images that were provided from the account.The provided media (angio jpeg images) partially confirms the malfunction described in the complaint summary.The 7x100mm armada balloon catheter used for post dilatation of a covered stent ruptured and fragments of balloon embolized.The results indicated that a probable cause cannot be determined from the provided media.Based on the reported information and the observations from the returned analysis, the reported difficulties appear to be related to circumstances of the procedure.There was no leak noted during preparation, suggesting that the damage was not pre-existing.In this case, it is likely that the surface of the balloon material became damaged due to interaction with the covered stent and/or the highly stenosed lesion resulting in the noted mechanical damage and caused the balloon to rupture during inflation.The material separation resulting in embolization and unexpected medical intervention to embed the separated balloon fragments with four covered stents was likely due to the ruptured balloon material catching on the covered stent or highly stenosed lesion during withdrawal resulting in separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 1562 added.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20570569
Report Number2024168-2024-12750
Device Sequence Number8095245
Product Code LIT
UDI-Device Identifier08717648154812
UDI-Public(01)08717648154812(17)260731(10)30203G1
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB1070-100
Device Catalogue NumberB1070-100
Device Lot Number30203G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight45 KG